MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORT-A-CATH®II IMPLANTABLE ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. PORT-A-CATH®II IMPLANTABLE ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4055-24
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Rupture (2208)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that 10-20 days following implant of a smiths medical port-a-cath®ii implantable access systems the skin is reported to rupture causing the chamber to come out.Subsequently, the patient was brought to surgery for intervention which was reported to delay chemotherapy treatment.No further adverse effects were reported.
 
Additional Manufacturer Narrative
One picture was received by shm, and its can be observed a male luer broken from the inlet connection.No testing could be performed because no samples were provided to perform a thorough investigation.Due to the fact there was no lots for p/n 21-7359-24 programed to be manufactured in the near future, a review of the manufacturing process for p/n 21-7333-24 l/n 3776361 was conducted by quality engineer in order to verify that there are no situations or practices that could create the event as described in "complaint description" section.No root cause has to be determined since the reported failure mode was not confirmed due to the fact that no samples were received to perform a thorough investigation.No actions are required since the complaint was not confirmed.However, manufacturing personnel was notified by the area supervisor as awareness of the failure mode reported by the customer.The problem source of the reported problem is unknown.

Brand Name
PORT-A-CATH®II IMPLANTABLE ACCESS SYSTEMS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7350658
Report Number3012307300-2018-00631
Device Sequence Number37478
Product Code LJT
UDI-Device Identifier10610586023552
UDI-Public10610586023552
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K962695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/19/2021
Device Catalogue Number21-4055-24
Device Lot Number3349908
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;